Tornado, Pulaski
- When
- October 23, 5:30 PM CST to 5:35 PM CST
- Where
- Pulaski County, Crocker
- Rating
- F0
- Path length
- 0.5 mi
- Path width
- 75 yd
- Reported by
- NWS STORM SURVEY
- Coordinates
- 37.950, -92.267
A tornado developed near Crocker, Missouri and moved east for one half mile downing trees and power lines. No injuries were reported.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SGF wrote it up.
A tornado developed near Crocker, Missouri and moved east for one half mile downing trees and power lines. No injuries were reported.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Oct 23, 1:10 PM CST, 4 hours 20 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 210 PM CDT TUE OCT 23 2001 MAIN FOCUS THIS PERIOD WILL BE WITH SHOWER/THUNDERSTORM CHANCES THROUGH WEDNESDAY...THEN WITH TEMPERATURES. WATER VAPOR IMAGERY SHOWS SHORTWAVE RESPONSIBLE FOR CURRENT CONVECTION...OVER OK PUSHING EASTWARD INTO SOUTHERN MO AND AR. NEXT WAVE WHICH WAS PUSHING INTO THE NORTHERN ROCKIES WILL BE THE SYSTEM TO AFFECT THE FORECAST AREA ON WEDNESDAY. CURRENT SYSTEM SHOULD PUSH TO THE EAST OF THE FORECAST AREA THIS EVENING...HOWEVER WITH MOISTURE STILL PLENTIFUL AND CAPES IN THE 1000-1500 J/KG RANGE WILL HOLD ON TO SCATTERED EVENING POPS. WILL HAVE GFE GRIDS CLEARING THINGS OUT LATE THIS EVENING INTO THE OVERNIGHT. NOSE OF 120KT JET WILL DIVE SE INTO KS BY 12Z WITH GOOD UPPER LEVEL DIVERGENCE OVER THE CWA BY MIDDAY. MODELS SHOWING GOOD LIFT WITH THIS SYSTEM AS IT MOVES THROUGH THE AREA...HOWEVER MOISTURE DOES NOT LOOK IMPRESSIVE UNTIL LATER IN THE DAY ACROSS EASTERN MO. WILL INCLUDE MENTION OF SHOWER/THUNDERSTORM ACTIVITY IN THE WEST DESPITE LOW MOS VALUES DUE TO DYNAMICS OF SYSTEM. WILL KEEP POPS AROUND 30 HOWEVER. STRONG NORTHWEST WINDS BEHIND THE SURFACE FRONT AND SHOULD HAVE 20 TO 25 MPH SUSTAINED WINDS TOMORROW. WINDS DIMINISH TO AROUND 10 BY THE EVENING WITH A CLEARING SKY. REMAINDER OF WEEK LOOKS TO STAY COOL WITH NW FLOW ALOFT CONTINUING. HIGH PRESSURE AND A DRY ATMOSPHERE SHOULD KEEP SKY MOSTLY CLEAR DURING THE REMAINDER OF THE PERIOD. MAY SEE NEXT HARD FROST ACROSS THE AREA FRIDAY NIGHT AS SURFACE HIGH SETTLES OVER THE AREA. ISC GRIDS HAVE BEEN SENT. PRELIMINARY FORECAST GUIDANCE FOR COORDINATION PURPOSES ONLY. FCSTID = 5 SGF 58 66 36 56 / 30 30 0 0 JLN 59 67 40 59 / 30 30 0 0 UNO 61 72 37 56 / 30 30 0 0 VIH 58 66 34 54 / 30 30 0 0 .SGF... MO...NONE. KS...NONE. LINDENBERG
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-241100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 100 PM CDT TUE OCT 23 2001 THE THUNDERSTORMS WHICH PRODUCED HEAVY RAIN AND SMALL HAIL THIS MORNING WERE EXITING SOUTHWEST AND SOUTH CENTRAL MISSOURI EARLY THIS AFTERNOON. DEW POINTS REMAIN FAIRLY HIGH BEHIND THESE STORMS WITH THE MAIN FRONT STILL WELL TO THE WEST. THE UPPER LEVEL SYSTEM WHICH HELPED TO PRODUCE THESE STORMS WILL MOVE OFF TO THE EAST THIS EVENING. SCATTERED THUNDERSTORMS WILL BE POSSIBLE ACROSS THE OZARKS THIS AFTERNOON...MAINLY SOUTH AND EAST OF INTERSTATE 44. SOME OF THESE STORMS MAY BECOME SEVERE WITH LARGE HAIL AND DAMAGING WIND THE MAIN THREAT. SPOTTERS COULD BE NEEDED LATER THIS AFTERNOON FOR SEVERE WEATHER ACTIVATION. .EXTENDED OUTLOOK... THE MAIN FRONT WILL PUSH THROUGH ON WEDNESDAY BRINGING ANOTHER CHANCE OF SHOWERS AND THUNDERSTORMS TO THE AREA. BEHIND THIS SYSTEM...MUCH COLDER WEATHER IS EXPECTED FOR THE REMAINDER OF THE WEEK AND INTO THE WEEKEND.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
240 PM CDT TUE OCT 23 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0230 PM WARSAW MO 1 INCH HAIL
10/23/01 BENTON REPORTED BY PUBLIC.MOZ055>058-068>071-080-081-083-240300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 533 PM CDT TUE OCT 23 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH NUMBER 796...IN EFFECT UNTIL 1000 PM CDT THIS TUESDAY EVENING. THIS SEVERE THUNDERSTORM WATCH INCLUDES THE FOLLOWING COUNTIES... IN MISSOURI: BENTON...CAMDEN...DALLAS...DENT...HICKORY...LACLEDE...MARIES... MILLER...MORGAN...PHELPS AND PULASKI. SOME CITIES IN THIS SEVERE THUNDERSTORM WATCH INCLUDE CAMDENTON... FORT LEONARD WOOD...LEBANON...OSAGE BEACH AND ROLLA. SCATTERED THUNDERSTORMS WILL CONTINUE ACROSS PORTIONS OF CENTRAL AND SOUTH CENTRAL MISSOURI THROUGH THE MID-EVENING HOURS. SOME OF THESE STORMS MAY BECOME SEVERE. A SEVERE THUNDERSTORM WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR THE DEVELOPMENT OF SEVERE WEATHER...INCLUDING LARGE HAIL...DAMAGING WINDS...AND LOCALLY HEAVY RAIN...IN AND CLOSE TO THE WATCH AREA. WHILE SEVERE WEATHER MAY NOT BE IMMINENT...PERSONS SHOULD REMAIN ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS...AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. CISSELL/TERRY
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
619 PM CDT TUE OCT 23 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0427 PM ELDON MO .75 INCH HAIL
10/23/01 MILLER REPORTED BY PUBLIC.
0430 PM 10 E ROCKY MT MO TORNADO
10/23/01 MILLER REPORTED BY PUBLIC.
0445 PM GRAVOIS MILLS MO 1 INCH HAIL
10/23/01 MORGAN REPORTED BY COOPERATIVE
OBSERVER.
0540 PM GRAVOIS MILLS MO .88 INCH HAIL
10/23/01 MORGAN REPORTED BY COOPERATIVE
OBSERVERThe national radar mosaic for the moment the first event began.
1 tornado. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2001Every state in 2001This day in weather historyThe tornado archive for Missouri, 2001Warnings in Missouri, October 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5271200.